MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: over 70 years old.
 
Event or Problem Description
It was reported that balloon ruptured occured.The target lesion was located in the superficial femoral artery.A 7.0mm x40mm, 135cm charger balloon catheter was advanced for dilation.However, during the procedure after a couple inflations, the balloon burst at nominal pressure between 4 and 6 atmosphere.The device was completely removed over the wire.The procedure completed with another of the same device.No patient complication were reported.
 
Additional Manufacturer Narrative
Age at time of event: over 70 years old.Device evaluated by mfr.: a visual and microscopic examination of the balloon identified no tears or holes in the balloon material.The balloon was unfolded and there was a build-up of some liquid inside the balloon.Attempts to inflate the balloon failed.As a result the device was soaked in a heated water bath at 37 degrees celsius in an attempt to dissolve any solidified blood or contrast media inside the balloon.All additional attempts to inflate or deflate the balloon failed.As a result the balloon was massaged in order to force the liquid, which was present in the returned balloon, all around different areas of the balloon.During this process no leaks were found in the balloon.A visual and tactile examination of the catheter identified no kinks or damage.Using a blade the shaft was dissected approximately 1cm proximal to the proximal balloon sleeve.When the dissection was made, it was possible to flush liquid through the main section of the device.This confirmed that the blockage was just proximal to the proximal balloon bond.The shaft was cross sectioned at this site and it was confirmed that the inflation lumen was blocked with solidified blood.Although no leak could be confirmed in the balloon, blood inside the inflation lumen is consistent with a system leak in the device.No other issues were noted with this device.
 
Event or Problem Description
It was reported that balloon ruptured occurred.The target lesion was located in the superficial femoral artery.A 7.0mm x40mm, 135cm charger balloon catheter was advanced for dilation.However, during the procedure after a couple inflations, the balloon burst at nominal pressure between 4 and 6 atmosphere.The device was completely removed over the wire.The procedure completed with another of the same device.No patient complication were reported.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8628045
Report Number2134265-2019-05575
Device Sequence Number2207483
Product Code FGE
UDI-Device Identifier08714729804529
UDI-Public08714729804529
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0022478673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1